MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW PI MIDLINE 1L: 4FR X 20CM; MIDLINE CATHETER

ARROW INTERNATIONAL LLC ARROW PI MIDLINE 1L: 4FR X 20CM; MIDLINE CATHETER
Catalog Number CDC-32041-MPKC
Medical Device Problem Code Incomplete or Inadequate Connection (4037)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/11/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that during the midline insertion, the peel-away sheath over dilator would not twist and engage completely.The procedure was continued, with the dilator/sheath not fully locked together.The catheter was placed successfully.The condition of the patient is reported to be 'fine' and the patient had no harm or injury.
 
Additional Manufacturer Narrative
Qn#(b)(4).The customer returned one sheath and dilator for analysis.Definite signs of use were observed on the returned components.Visual analysis of the components revealed that the sheath tabs were separated and the extrusion was completely torn down the score lines.This is consistent with the user report that the sheath was used despite the identification of the defect in the component interaction.Microscopic examination of the sheath tabs and dilator hub revealed no obvious defects or anomalies.The overall length of the sheath measured 2 3/4" which is within the specification limits of 2 5/8 - 2 7/8" per the sheath product drawing.The overall length of the dilator measured 3 3/4" which is within the specification limits of 3 5/8 - 3 7/8" per the dilator product drawing.The outer diameter of the dilator measured 0.060" which is within the specification limits of 0.059 - 0.061" per the dilator product drawing.The returned dilator was advanced through a lab inventory peel-away sheath and the hub was locked into the sheath tabs.The dilator was able to advance lock as intended.Performed per ifu provided with this kit "ensure dilator is in position and locked to hub of sheath.".Functional inspection of the locking functionality of the sheath could not be performed due to the condition of the returned sample.A device history record review was performed and no relevant findings were identified.The ifu provided with this kit informs the user , "ensure dilator is in position and locked to hub of sheath".The customer report of difficulty to lock the dilator into the sheath could not be confirmed based on the investigation of the returned sample.The peel-away sheath was returned completely peeled with the sheath tabs separated, and the extrusion completely torn down the score lines.The sheath and dilator passed all relevant dimensional requirements, and the dilator passed functional testing with a lab inventory sheath.The sheath could not be functionally tested due to the destructive nature of the device usage.A device history record review revealed no relevant findings.Therefore, based on the customer report and the sample received, the potential root cause could not be determined at this time.Teleflex will continue to monitor and trend on reports of this nature.
 
Event or Problem Description

Brand Name
ARROW PI MIDLINE 1L: 4FR X 20CM
Common Device Name
MIDLINE CATHETER
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key21091483
Report Number9680794-2025-00025
Device Sequence Number8775685
Product Code PND
UDI-Device Identifier10801902216820
UDI-Public(01)10801902216820(11)240412(17)251130(10)33F24B0530(21)
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K213855
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2025
Device Catalogue NumberCDC-32041-MPKC
Device Lot Number33F24B0530
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/31/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/11/2024
Supplement Date Received by Manufacturer01/16/2025
Initial Report FDA Received Date01/07/2025
Supplement Report FDA Received Date01/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown